Ask a doctor

Eye Swelling After Botox

I recently had Botox for the first time. The doctor injected on my forehead, crow's feet and along sides my nose. Since then, my right eye is completely swollen on the upper lid and the inner corner. Could Botox have caused this? This has never happened to me before, and it's just happening on the right eye.

Doctor Answers (7)

Swelling after Botox

+2

Swelling is unusual after Botox injection.

In addition to brow ptosis (brow drooping) after Botox, other things in the possibility list include infection or allergic reaction.

To help with the symptoms try keeping your head elevated to reduce the swelling and contact your injector and explain your concerns. If the symptoms do not improve within a few days contact them again.

I hope this helps.

San Francisco Plastic Surgeon
4.5 out of 5 stars 20 reviews

Drooping eyebrows may cause the upper lid to looks swollen

+2

Jilupo, Patients are sometimes referred for swollen upper lids after Botox treatment. In most cases, if you carefully examine the pre-injection photographs, you notice that the eyebrows have dropped. What this does is compressing the skin and tissue which is located between the upper lid and brow into a smaller area. The resultant effect is that the upper lid appears swollen. Injection more Botox on the lateral portion of the periorbital area may help as it will allow slight elevation of the brow. However, you may just need to wait for the Botox to wear off. I hope this is helpful. David Shafer, MD New York City

Web reference: http://www.RealPlasticSrugery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

One more cause for eye swelling after Botox.

+1

The lid drooping and Botox under the skin that the other doctors have mentioned are valid causes of eyelid swelling after Botox, but there is one other cause to be aware of. The periorbital muscle that gets injected for crow's feet is actually a whole circle that goes around the eye. Its function is to squeeze the eye shut tight and press fluid and edema out of the area. If a lot of Botox was given for your crow's feet, it can actually weaken this function, and allow puffiness to linger around the eyes. Not dangerous, but also undesirable especially if unexpected.

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

Eye swelling after Botox

+1

 

After a Botox injection, patients should expect a minimal amount of swelling. This is due to the small amount of fluid that Botox is suspended and. This swelling is usually best treated with compression using an ice pack. The area around the eye has very thin skin with muscle rectally beneath. For this reason, it is possible that you may see some bruising after injection with Botox. This too should subside in the worst-case scenario of 3 to 5 days.

Miami Plastic Surgeon
4.5 out of 5 stars 40 reviews

Botox unlikely caused the swelling of the eye

+1

It's unlikely that Botox has caused the swelling of the eye you describe. What's more likely is that Botox has cause a drooping eyelid which in turns looks like and feels like swelling to you.

To be sure there is nothing else going on, schedule an appointment to visit your injector and make sure this is nothing more serious than a droopy eyelid.

Web reference: http://www.celibre.com/botox.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Symptoms are time dependent

+1

It is not likely that the Botox caused swelling in one side only.  It is more likely that there was trauma from the needle, causing swelling.  The swelling should resolve completely several days after the treatment.  If the swelling lasts longer, the doctor needs to be informed.

Dallas Plastic Surgeon
4.5 out of 5 stars 44 reviews

Botox and eye swelling

+1

Swelling around the eye after Botox is not common but can happen. This can also be the eye brow drooping after the botox as well.  Keep an eye on it and  notify the doctor if it gets worse.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...